Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 5, 2017, 12:46 AM EDT for Coweta County, Fayette County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2017, 12:46 AM EDT (04:46 UTC)
- Expired
- Aug 5, 2017, 1:30 AM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Coweta County, GA, Fayette County, GA
The radar
The Atlanta radar (KFFC), 14 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 845 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
582
WWUS82 KFFC 050446
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1246 AM EDT SAT AUG 5 2017
GAZ044-053-054-050530-
Fayette GA-Coweta GA-South Fulton GA-
1246 AM EDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...COWETA AND SOUTHERN
SOUTH FULTON COUNTIES UNTIL 130 AM EDT...
At 1245 AM EDT...a strong thunderstorm was near Madras, moving
southeast at 15 mph.
HAZARD...Up to 40 mph wind, frequent lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Newnan, Fayetteville, Peachtree City, Union City, Fairburn, Tyrone,
Palmetto, Senoia, Sharpsburg, Turin, East Newnan, Starrs Mill,
Arnco-Sargent, Dunaway Gardens, Cannongate, Sandy Creek, Thomas
Crossroads and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3363 8469 3355 8444 3334 8447 3325 8470
3341 8488
TIME...MOT...LOC 0445Z 300DEG 13KT 3348 8472
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 11:38 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 4, 11:38 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1138 PM EDT Fri Aug 4 2017 .UPDATE... COntinuing to see new development over the metro Atlanta area this evening, ahead of a cold front that still lies north of the GA/TN line. Latest short term Hi-Res models are indicating that the line of convection could linger over the metro area for the next several hours before dissipating as it shifts east/south. For now, have adjusted pops and weather to follow this trend. 31 && .PREV DISCUSSION... /Issued 754 PM EDT Fri Aug 4 2017/ PREV DISCUSSION... /Issued 336 PM EDT Fri Aug 4 2017/ SHORT TERM /Tonight through Saturday Night/... A front will move through the northern portion of GA tonight before becoming hung up across central GA through the weekend. Ahead of the front some showers and isolated thunderstorms are moving across the region. Two many areas to note: (1) The convection moving ahead of the front to our NW and (2) the convection moving in across central GA from upper level impulses. Coverage of showers/thunderstorms may increase a bit later this afternoon/evening ahead of the front. While the cloud cover has helped keep instability down a bit, the highest CAPE is across central GA. Meanwhile, there is a bit better shear to the north correlated with the front. With these disjointed features, organized widespread convection will be limited. Not to mention the frontal passage being past peak heating. Expect the precipitation activity to diminish as we go through the overnight. Winds will begin to shift behind the front, albeit rather light from the NW. Fog and stratus may be an issue by the morning as low level moisture becomes trapped under the inversion, especially across central GA. Depending on the exact placement of the front, this will be the axis by which we see shower and thunderstorm development again tomorrow afternoon. More than likely the front will be situated just north of a line from Columbus to Macon to Augusta. Therefore, anticipate a bit better precipitation coverage in region. Winds behind the front will become NW while south of the front, winds will still be around of the SW supplying more moisture. North GA will have a pretty pleasant day tomorrow with scattered mid level CU formation. Temperatures will be a couple degrees below normal...lows in the low/mid 60s across the north to low 70s in central GA. Highs in the low/mid 80s in the higher terrain to mid/upper 80s elsewhere. 26 LONG TERM /Sunday through Friday/... Latest guidance still indicating overall active pattern supportive of high end chance to likely pops through next week so made little change to previous other than a few periods with slightly higher adjustments given increased confidence. Otherwise did a refresh on other fcst elements per guidance blend. Previous discussion follows... Baker LONG TERM /Saturday Night through Thursday/... A generally wet and unsettled summertime weather pattern will predominate this long term period as abundant moisture will be available to fuel showers and thunderstorms....most so during the afternoon and evening hours but possibly other times as well. A stationary front across the n to central GA area and the passage of an upper level trough will have brought much diminished shower and storm chances to the area Saturday night. This will be relatively short-lived as moisture will be returning Sunday/Sunday night across the area with the NAM and GFS faster than the European. Another weak cold front drifts into n GA late Tuesday and Wednesday. A moist WSW flow aloft with potential short waves will favor n GA slightly through this period with the highest pops but not by much. Temperatures are expected to run close to normal for overnight lows and up to several degrees below normal for daytime highs. BDL AVIATION... 00Z Update... Generally VFR conditions across the area this evening, with showers and thunderstorms still developing over the state. A cold front will move through late this evening, with drier air and clearing conditions behind it. Expect the front to push south of the ATL/AHN area sites, and keep CSG and MCN in a favorable environment for IFR cigs and restricted visibilities. Lingering clouds are expected across middle Georgia into Saturday, with PROB30 for TSRA after 18z. Winds will shift from the SW to the NW tonight as the front moves through. Winds will generally be 6kt or less overnight, 5-8kt through the day Saturday, and gusty in/near convection. //ATL Confidence...00Z Update... Medium on cigs/vsbys after 04z. High confidence on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 89 68 88 / 90 20 30 50 Atlanta 70 87 71 87 / 80 20 30 50 Blairsville 61 82 59 83 / 50 10 20 30 Cartersville 67 86 64 88 / 40 20 30 40 Columbus 72 88 73 88 / 60 50 30 60 Gainesville 68 86 68 86 / 60 20 30 40 Macon 71 88 71 89 / 90 50 30 50 Rome 66 86 63 88 / 80 10 20 40 Peachtree City 69 87 68 87 / 60 30 30 50 Vidalia 72 86 72 89 / 70 50 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....17 AVIATION...31
Hazardous weather outlook, Aug 4, 3:27 PM EDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 327 PM EDT Fri Aug 4 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 327 PM EDT Fri Aug 4 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across the area this afternoon and evening. Isolated strong to severe thunderstorms are possible across north and portions of central Georgia. The main hazards will be strong gusty winds, hail, frequent lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There will be a chance for thunderstorms each day, most so during the afternoon and evening hours. A few storms could be strong to severe with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Aug 4, 9:37 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
937 PM EDT FRI AUG 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLASH FLOOD INGLESIDE 32.85N 83.67W
08/04/2017 BIBB GA BROADCAST MEDIA
STREET FLOODING WAS REPORTED ON VINEVILLE AVENUE AROUND
PAYNE CITY.
&&
EVENT NUMBER FFC1701157
LMERRITTSpecial weather statement, Aug 4, 9:42 PM EDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
942 PM EDT FRI AUG 4 2017
GAZ024-025-027-035-036-050230-
Madison GA-Banks GA-Jackson GA-Barrow GA-Clarke GA-
942 PM EDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
SOUTHEASTERN BANKS...JACKSON...BARROW AND NORTHWESTERN CLARKE
COUNTIES UNTIL 1030 PM EDT...
At 942 PM EDT...a strong thunderstorm was over Pendergrass, or 7
miles west of Jefferson...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Jefferson, Commerce, Braselton, Auburn, Maysville, Arcade,
Nicholson, Hoschton, Pendergrass, Carl, Talmo, Athens-Clarke County,
Westgate Park, James Holland Youth Sports Cmpx, Bear Creek Reservoir,
Peach State Speedway, County Line, Sandy Creek Recreation Area and
Oconee Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3432 8339 3427 8334 3397 8334 3400 8385
3416 8378 3436 8339
TIME...MOT...LOC 0142Z 258DEG 20KT 3413 8370
WIND...40MPHSpecial weather statement, Aug 4, 9:57 PM EDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
957 PM EDT FRI AUG 4 2017
GAZ002-004-005-012-050245-
Whitfield GA-Walker GA-Gordon GA-Murray GA-
957 PM EDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHITFIELD...SOUTHEASTERN
WALKER...NORTHERN GORDON AND SOUTHWESTERN MURRAY COUNTIES UNTIL 1045
PM EDT...
At 957 PM EDT...a strong thunderstorm was over Villanow, or 9 miles
southwest of Dalton...moving east at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Calhoun, Chatsworth, Resaca, Suttles Mill, Redbud, Tilton,
Audubon, Mill Creek, Villanow, Sugar Valley, Nickelsville and North
Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3479 8474 3452 8476 3456 8506 3459 8507
3458 8511 3459 8519 3476 8518
TIME...MOT...LOC 0157Z 273DEG 23KT 3467 8510
HAIL...0.25IN
WIND...40MPHLocal storm report, Aug 4, 10:25 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 PM EDT FRI AUG 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLASH FLOOD WOOD VALLEY 32.87N 83.61W
08/04/2017 BIBB GA BROADCAST MEDIA
STREET FLOODING WAS REPORTED ON GRAY HIGHWAY. RADAR
ESTIMATES NEAR 2 TO 2.5 INCHES.
&&
EVENT NUMBER FFC1701158
LMERRITTLocal storm report, Aug 4, 10:28 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1028 PM EDT FRI AUG 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 1 SE LIBERTY VIEW 32.72N 83.68W
08/04/2017 BIBB GA 911 CALL CENTER
MULTIPLE TREES WERE REPORTED DOWN ON WALDEN ROAD NEAR
THE 3000 BLOCK.
&&
EVENT NUMBER FFC1701159
LMERRITTSpecial weather statement, Aug 5, 12:46 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1246 AM EDT SAT AUG 5 2017
GAZ044-053-054-050530-
Fayette GA-Coweta GA-South Fulton GA-
1246 AM EDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...COWETA AND SOUTHERN
SOUTH FULTON COUNTIES UNTIL 130 AM EDT...
At 1245 AM EDT...a strong thunderstorm was near Madras, moving
southeast at 15 mph.
HAZARD...Up to 40 mph wind, frequent lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Newnan, Fayetteville, Peachtree City, Union City, Fairburn, Tyrone,
Palmetto, Senoia, Sharpsburg, Turin, East Newnan, Starrs Mill,
Arnco-Sargent, Dunaway Gardens, Cannongate, Sandy Creek, Thomas
Crossroads and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3363 8469 3355 8444 3334 8447 3325 8470
3341 8488
TIME...MOT...LOC 0445Z 300DEG 13KT 3348 8472
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:22 PM EDT | Special Weather Statement | FFC | Bibb | 53 min |
| Aug 4, 8:23 PM EDT | Special Weather Statement | FFC | Talbot | 67 min |
| Aug 4, 8:27 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker, Whitfield | 48 min |
| Aug 4, 8:37 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Twiggs, Wilkinson | 38 min |
| Aug 4, 8:40 PM EDT | Flash Flood Warning | FFC | Bibb | 6 hr |
| Aug 4, 8:42 PM EDT | Special Weather Statement | FFC | Jackson | 48 min |
| Aug 4, 8:53 PM EDT | Tornado Warning | FFC | Wilkinson | 52 min |
| Aug 4, 8:59 PM EDT | Special Weather Statement | FFC | Towns, Union | 46 min |
| Aug 4, 9:36 PM EDT | Special Weather Statement | FFC | Washington | 39 min |
| Aug 4, 9:42 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 48 min |
| Aug 4, 9:57 PM EDT | Special Weather Statement | FFC | Whitfield | 48 min |
| Aug 5, 7:33 PM EDT | Special Weather Statement | FFC | Hancock | 42 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.